A note on the identification in two equations probit model with dummy endogenous regressor
AbstractThis paper deals with the question whether exclusion restrictions on the exogenous regressors are necessary to identify two equation probit models with endogenous dummy regressor. Contradictory opinions have been exposed in the literature on the necessity of an exclusion restriction. Wilde (2000) argued that an exclusion restriction is not necessary, and proposed a simple criterion for identi fication in this model. We contradict his result, and show how the inherent incompleteness of the model leads to failure of (point) identi cation. We provide an exact identification proof when an exclusion restriction is available.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of Toronto, Department of Economics in its series Working Papers with number tecipa-503.
Length: Unknown pages
Date of creation: 14 Oct 2013
Date of revision:
Contact details of provider:
Postal: 150 St. George Street, Toronto, Ontario
Phone: (416) 978-5283
Probit model; Endogenous dummy regressor; Partial identification;
Find related papers by JEL classification:
- C35 - Mathematical and Quantitative Methods - - Multiple or Simultaneous Equation Models; Multiple Variables - - - Discrete Regression and Qualitative Choice Models; Discrete Regressors; Proportions
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Wilde, Joachim, 2000. "Identification of multiple equation probit models with endogenous dummy regressors," Economics Letters, Elsevier, Elsevier, vol. 69(3), pages 309-312, December.
- Heckman, James J, 1978.
"Dummy Endogenous Variables in a Simultaneous Equation System,"
Econometrica, Econometric Society,
Econometric Society, vol. 46(4), pages 931-59, July.
- James J. Heckman, 1977. "Dummy Endogenous Variables in a Simultaneous Equation System," NBER Working Papers 0177, National Bureau of Economic Research, Inc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (RePEc Maintainer).
If references are entirely missing, you can add them using this form.